Dermatology Questions? Ask an Online Dermatologist.
It would seem that Accutane would have been considered. Were you not placed on this due to you high triglyceride level?
My advice would be to be placed on Accutane at a low dosage for a longer period of time. You would also go on a low carb diet, which would both help your acne and prevent the triglyceride level which would be a danger with Accutane. After six months off of Accutane, you could have a laser oor IPL treatment. I personally prefer Isolaz or PDT treatment for acne.
I am not familiar with the INLIGHT laser. Perhaps, you could enlilghten me.
I may have the name of that laser ("InLite" / "iLight"(?)) incorrect. What specifically are "solaz" and "PDT" treatments for acne?
Your question: "It would seem that Accutane would have been considered. Were you not placed on this due to you high triglyceride level?"
Isolaz is a pneumatic device which pulls the skin uphard, while a blue light IPL is emitted. PDT combines a blue light with a photosensitizing chemical (8 amino-levulinic acid) which penetrates the skin. They both kill the bacteria that causes acne. and helps with inflammation.
I just think Accutane gives excellent results and would help both the zits and excess oil.
My dermatologist has not brought up the use of Accutane, as an option in my treatment. I did not mention my high triglyceride level to him, but I will, during my next appointment. Is there a high incidence of patients having heart attacks, or sudden death, from using Accutane, if a person also has a high triglyceride level? is there a risk that Accutane also trigger those things, even if a patient does not have a high triglyceride level?
Triglyceride levels need to be followed. No sudden death. They are mainly followed because if they become very high they can lead to pancreatitis. This can be a serious condition. The blood should be checked once a month. There is an elevation in one third of patients taking Accutane. Usually it is mild. In 28 years of using this drug, I have had maybe three people who had to come off of it due to a TG elevation. I have managed others as I mentioned above...diet and have used a drug called Lopid to keep it down...Nia-span can also be used. It would not cause heart attacks or sudden death though.
Thank you for your help and advice, doctor. I'll reach out to you, again, in the future if I have any more questions. Take care. ~Chris